Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Alcohol, gutka and smoking addiction, high BP. Lab tests normal. Taking bantop D, lodoz, linac, franxit, basikob. How to overcome this?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
i am 31 years old addicted to alcohol,gutka & ciggrates however i have lessen the intake of the alcohol,stopped smoking & eating lesser tobacco since last 10 months as i am suffering from high BP. My HOMOCYSTENE LEVEL TEST comes above 50. i have undergone ECG,ECHO,TMT,BLOOD TEST,NCV test,THYROID TEST,KIDNEY & LIVER TEST,BRAIN ANGIOGRAPHY ETC all are normal reports.

right now i am taking BANTOP D,LODOZ 5,LONAZEP 0.25,LINAC Z & FRANXIT in the morning & BASIKOB G XXXXXXX CR 37.5,FRANXIT & LONAZEP 0.5 in the night. But always i caught thinking negative that i will die through heart attack or stroke & feels anxiety,dizziness & tensed regarding my health pls suggest how i can overcome from these symptons as it ios affecting my married & professional life.
Posted Wed, 23 May 2012 in Mental Health
Answered by Dr. Ashish Mittal 19 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     31 year old male
•     Known case of hypertension and high homocystene level
•     Complaints of: Anxiety, tension, dizziness and negative thinking.

As your multiple investigations like ECG, ECHO,TMT, BLOOD TEST, NCV test,THYROID TEST,KIDNEY & LIVER TEST and BRAIN ANGIOGRAPHY are normal, then there is no need to worry about any cardiac and organic brain disorder.

From your description it appear that you are having anxiety disorder. Severity of anxiety may vary time to time, in your case it is associated with excessive health concern.

Other symptoms of anxiety which may or may not be present in your case: nervousness, restlessness, mild irritability, excessive worry regarding own health (+), tremor, muscle spasm, heaviness in body, easy fatigability, headache, sleep disturbance, palpitation and dry mouth.

Anxiety occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You may need treatment with psychiatrist to treat your anxiety.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines (like lonazep) group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) (like XXXXXXX CR) are used. SSRI takes around 3-4 weeks to show its effect. Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect.

If I see your treatment, you are receiving following psychotropic medicines:
-FRANXIT tab: flupenthixol 0.5 mg, melitracen 10 mg
-Lonazep contain clonazepam and it is a benzodiezepines
-Pari CR contain Paroxetine and it is a SSRI

Some time patient (40% cases) did not improve with initial treatment, in that case one of the following steps are used:
-Increase the dose of current medicine
-Change of existing medicine
-Addition of other medicine
-Start concurrent cognitive behavior therapy from trained therapist

All these process is complex. I have just simplified it to make you understand it. So, your treatment is appear to right but in some cases improvement may take time. Although I understand that you are suffering, but you have to keep patience.

Apart from above advice following simple measures will help you:
-Decrease worrying about symptoms as they will cure after treatment.
-Healthy diet: Milk and fruits in diet.
-Daily morning walk and breathing exercise.

Final message to you: Do not worry about current symptoms, follow above advice, stop substance use completely, healthy diet and keep patience.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor